1. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    hi all ,i was allways upset when i heard that a lot of homes gave sedatives ,to keep residents easier to manage ,now i am looking from another side ,my husband JIM came home from respite and had been put on LARAZAPAM,i was told just to use it when things were really bad ,i used 1 every couple of days at first ,he needed them more often ,but i was scared of using them ,they took 2 hours to kick in ,and then he zonckt out,now he is highly aggitated from morning till night and i have been using the tablet 1 every night, and sometimes one during the day occasionaly,the GP agrees i am using them correctly ,but i feel so guilty as he can sleep for hours but i feel i am at the stage ,that i wont be able to cope much longer ,i look after him almost single handed ,and he can be quite aggressive its a wonder i have not had brocken arms this week as he now grips me like a vise while i am washing or toileting him,now without the knock out pills i think it will soon come to the nursing home stage where no dought ,he would be sedated anyway ,at least he is being well looked after at home ,but i feel so bad giving him the pills especialy as he is so young 63 just to see him knocked out so much ,He is on the lowest dose ,and i can if needed use up to 3 a day anyone else making this choice ANGELA
     
  2. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Hi Angela, I had to do the same thing for a while when my Mum was at a particularly aggressive stage. Like you I felt guilty, but like you I also felt she was at home and loved as well. It's not an easy decision, but in the circumstances, a wise one I think. If he were to flatten you and you ended up in hospital yourself, he would have to go into a home. By controlling the outbursts with sedation, you are doing all you can to avoid that. Try not to beat yourself up over a battle we none of us can win. With love, She. XX
     
  3. Brucie

    Brucie Registered User

    Jan 31, 2004
    12,413
    near London
    I feel, from observing Jan that her being is in a couple of parts - her 'inside', which is still Jan though often hard to detect - her 'outside', which is often at odds with her real feelings. Frequently it seems as if she is fighting a body that does one thing, when she really wants to do another.

    Over-medication is obviously something none of us would want to apply, but small dosage stuff I think is often helping Jan to be at peace within herself, instead of continually fighting herself.

    At Jan's home, many residents are on some sort of medication to ensure their own safety and that of others. None is zombie-like; sometimes they sleep, but that is the exception for each one, rather than the rule.

    When Jan was at home, I used medication to reduce her agitation and this had the result of enabling her to stay there until matters progressed downhill too far for us to manage.

    It is not something to feel guilty about; just another fact of a very difficult life.
     
  4. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    thanks Bruce and She,think i might have been worrying to soon about him sleeping to much after using a tablet ,to day they did not seem to work ,we had a visit from the son he has taken against for some unknown reason ,he had come to do some much needed tasks ,so i used the pill but as it takes 2 hours to work he was still wound up when my son left,then i had visit from my sis and husband who he usualy likes to see ,but this did not go down to well he let them know he wanted them to go ,he was stil very aggitated by bed time after second pill at 7 had to use a third pillfor the first time ,finally went to sleep at11 ,left me utterly worn out ,idont think he could have got used to them yet we have only been using them 3 week and very sparingly at that .you might think 11 not very late ,but hhas hed us to bed at8 for over 2 years , WELL TOMORROWS ANOTHER DAY.ANGELA
     
  5. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Dear Angela, 11 is plenty late enough, don't worry about the time, if he is tired and stroppy, regardless of the clock, it's better he sleeps. For both of you. Sorry to hear you've had such a difficult day, hope the sun shines for you tomorrow, with love, She. XX
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.